Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 180, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 28, 2007, 10:24 PM CDT for Hayes County, Nebraska. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2007, 10:24 PM CDT (03:24 UTC)
- Expired
- May 28, 2007, 11:19 PM CDT
- In force
- 55 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Hayes County, NE
The radar
The Goodland radar (KGLD), 142 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1918 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 290324 SVRLBF NEC085-290430- /O.NEW.KLBF.SV.W.0180.070529T0324Z-070529T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1024 PM CDT MON MAY 28 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAYES COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITY OF HAYES CENTER... * UNTIL 1130 PM CDT * AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST OF HAYES CENTER TO 13 MILES NORTHWEST OF HAYES CENTER TO HAMLET...OR ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST OF HAYES CENTER TO 13 MILES NORTHWEST OF HAYES CENTER TO 19 MILES SOUTHEAST OF IMPERIAL...AND MOVING EAST AT 10 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HAMLET BY 1040 PM CDT... HAYES CENTER BY 1120 PM CDT... HAYES CENTER STATE WILDLIFE MANAGEMENT AREA BY 1130 PM CDT... LAT...LON 4070 10133 4037 10132 4036 10079 4069 10078 $$ SPRINGER
2 follow-up statements
000 WWUS53 KLBF 290359 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1059 PM CDT MON MAY 28 2007 NEC085-290430- /O.CON.KLBF.SV.W.0180.000000T0000Z-070529T0430Z/ HAYES NE- 1059 PM CDT MON MAY 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR HAYES COUNTY... AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 25 MILE MARKER 50 TO HAMLET...OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF HAYES CENTER TO 12 MILES SOUTHWEST OF HAYES CENTER...MOVING EAST AT 10 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... HAYES CENTER BY 1120 PM CDT... HIGHWAY 25 MILE MARKER 30 AND HAYES CENTER STATE WILDLIFE MANAGEMENT AREA BY 1130 PM CDT... LAT...LON 4070 10133 4037 10132 4036 10079 4069 10078 $$ SPRINGER
000 WWUS53 KLBF 290419 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1118 PM CDT MON MAY 28 2007 NEC085-290428- /O.CAN.KLBF.SV.W.0180.000000T0000Z-070529T0430Z/ HAYES NE- 1118 PM CDT MON MAY 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR HAYES COUNTY IS CANCELLED... THE LINE OF STORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER A SEVERE WEATHER THREAT. HOWEVER...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN AND HAIL ARE STILL LIKELY IN HAYES COUNTY. LAT...LON 4070 10133 4037 10132 4036 10079 4069 10078 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:49 PM CDT, 7 hours 35 minutes earlier.
Area forecast discussion, May 28, 2:49 PM CDT, 7 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 249 PM CDT MON MAY 28 2007 .DISCUSSION... THE GFS HAS BEEN LEADING THE WAY. THE GFS...NAM12 AND ECMWF ALL NOW INDICATE A LARGE CUT OFF LOW WILL FORM ACROSS THE DAKOTAS AND TRIGGER A SERIES OF MCSS ACROSS THE CNTL PLAINS THROUGH THURSDAY. THE OFFICIAL FCST USES A BLEND OF THE HPC...NAM12 AND GFS DATA. POPS HAVE BEEN RAISED TO THE LIKELY CATEGORY TUESDAY IN KEEPING WITH THE SLOWER GFS SOLN. FOR TONIGHT...CONVECTIVE INITIATION IS EXPECTED IN THE PANHANDLE WITH A MCS FORMING. ACTIVITY IS EXPECTED TO SPREAD SLOWLY EAST OVERNIGHT. INSTABILITY THIS AFTN IS GREATEST ACROSS SWRN NEB. SHEAR IS WEAK BUT INSTABILITY AND MOISTURE ARE HIGH SO SOME SORT OF MULTICELL SYSTEM IS EXPECTED TO FORM. PARAMETERS ARE IN PLACE FOR VERY DEEP CONVECTION WITH SEVERE HAIL AND PERHAPS WIND DAMAGE. A SECOND MORE LINEAR MCS IS EXPECTED TO FORM ACROSS CNTL AND ERN ZONES TUESDAY AFTERNOON AND OVERNIGHT. THERE ARE SIGNIFICANT DIFFERENCES IN THE LOCATION BUT SOMEWHERE BETWEEN KIML AND KONL LOOK TO BE FAVORED. A THIRD SYSTEM COULD FORM WEDNESDAY OFF THE BLACK HILLS AND SPREAD SOUTHEAST OVERNIGHT AND INTO THURSDAY AFFECTING MAINLY THE NCNTL ZONES. THE LATEST SOLNS INDICATE 1 TO 3 INCHES OF RAINFALL LIKELY TONIGHT THROUGH THURSDAY AFTN. FRIDAY THROUGH MONDAY...THE FCST FOLLOWS THE HPC GRIDS WHICH SUGGEST A GENERALLY DRY...COOL AND STABLE PATTERN WILL DEVELOP. HEIGHT RISES IN THE WRN U.S. AND A PERSISTENT TROF IN THE ERN U.S. WILL KEEP THE FCST AREA IN A NW FLOW ALOFT WITH COOL HIGH PRESSURE BUILDING SOUTH KEEPING THINGS STABLE AT THE SFC. THE FCST IS GENERALLY DRY DURING THIS PERIOD. && .AVIATION... MODERATE INSTABILITY IS IN PLACE ACROSS THE LBF CWA HELPED IN PART BY THE STRONG RETURN OF MOISTURE. THIS IS LEADING TO OCNL MVFR CEILING MAINLY ALONG AND EAST OF HIGHWAY 83. THESE LOWER CLOUD DECKS MAY TEMPORARILY LIFT TO VFR CONDTIONS THROUGH THE LATE AFTERNOON AND EVENING...BUT ARE EXPECTED BACK BY THE EARLY MORNING HOURS AND WILL MOST LIKELY SPREAD BACK TO THE WEST. A FOCUSING MECHANISM IN THE THE FORM OF A TROF WILL HELP CONVECTION TO SPREAD OUT OF THE PANHANDLE INTO THE SOUTWHEST AND WEST CENTRAL NEBRASKA THIS EVENING...WITH SHOWERS AND THUNDERSTORM BECOMING MORE WIDESPREAD ALONG AND BEHIND A COLD FRONT MOVING THROUGH DURING TUESDAY MORNING. MVFR TO OCCASIONAL IFR CONDITIONS MAY EXIST IN THE STRONGER CELLS WITH VSBY DROPPING TO NEAR A MILE WITH HEAVY RAIN...SMALL HAIL...AND DANGEROUS WIND GUSTS TO SMALL AIRCRAFT. VFR CONDITIONS DO NOT LOOK TO PREVAIL AT LEAST UNTIL TUESDAY AFTERNOON...BUT A LARGE UPPER LOW SPINNING INTO THE AREA WILL KEEP UNSETTLED WEATHER IN PLACE THROUGH MID WEEK. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, May 28, 8:09 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 809 PM CDT MON MAY 28 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-300115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 809 PM CDT MON MAY 28 2007 /709 PM MDT MON MAY 28 2007/ ...FLASH FLOODING POSSIBLE ACROSS PORTIONS OF SOUTHWEST NEBRASKA TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. THE THREAT OF SEVERE WEATHER DEVELOPMENT WILL BE MAINLY THROUGH MIDNIGHT ACROSS PORTIONS OF SOUTHWEST NEBRASKA INTO THE SANDHILLS AND PANHANDLE REGIONS. THE GREATEST RISK AREA WILL BE ALONG AND WEST OF A BROKEN BOW TO VALENTINE LINE WHERE LARGE HAIL WILL BE THE MAIN THREAT. A FEW STORMS MAY ALSO CONTAIN WIND GUSTS OVER 60 MPH THIS EVENING. HEAVY RAINFALL WITH FLASH FLOODING WILL CONTINUE THIS EVENING ACROSS PORTIONS OF SOUTHWEST NEBRASKA...MAINLY HAYES...FRONTIER AND SOUTHERN LINCOLN COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. INSTABILITY IN THE WAKE OF THE FRONT WILL HELP GENERATE ISOLATED THUNDERSTORMS AGAIN TUESDAY AFTERNOON AND EVENING. THE THREAT FOR THUNDERSTORMS IS LIKELY TO DECREASE SIGNIFICANTLY AFTER THE MAXIMUM DAYTIME HEATING. SEVERE THUNDERSTORM DEVELOPMENT DOES NOT LOOK LIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF SOUTHWEST NEBRASKA INTO THE SANDHILLS AND THE EASTERN PANHANDLE THROUGH THE LATE EVENING HOURS. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, May 28, 8:11 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
811 PM CDT MON MAY 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD 17 NW HAYES CENTER 40.68N 101.25W
05/28/2007 HAYES NE PUBLIC
715-720 PM. WATER RUNNING OVER GRAVEL ROAD. CORRECTED FOR
TIME OF EVENT.
&&
HENDERSONLocal storm report, May 28, 8:18 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
818 PM CDT MON MAY 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HEAVY RAIN 11 NE HAYES CENTER 40.62N 100.87W
05/28/2007 E4.00 INCH HAYES NE LAW ENFORCEMENT
&&
HENDERSONLocal storm report, May 28, 8:52 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
852 PM CDT MON MAY 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD 7 NE HAYES CENTER 40.58N 100.93W
05/28/2007 HAYES NE FIRE DEPT/RESCUE
BRIDGE REPORTED WASHED OUT 8 NORTH AND 6 EAST OF HAYES
CENTER. WILLOW CREEK OUT OF BANK IN AREA.
&&
HENDERSONLocal storm report, May 28, 8:54 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
854 PM CDT MON MAY 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD 6 ENE HAYES CENTER 40.54N 100.91W
05/28/2007 HAYES NE FIRE DEPT/RESCUE
REPORT OF BRIDGE WASHED OUT 4 SOUTH OF CAMP HAYES LAKE.
&&
HENDERSONLocal storm report, May 28, 9:30 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
930 PM CDT MON MAY 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HEAVY RAIN 7 SW MAYWOOD 40.59N 100.72W
05/28/2007 E4.50 INCH FRONTIER NE LAW ENFORCEMENT
&&
HENDERSONLocal storm report, May 28, 9:31 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
931 PM CDT MON MAY 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD 17 NW HAYES CENTER 40.68N 101.25W
05/28/2007 HAYES NE PUBLIC
715-720 PM. WATER RUNNING OVER GRAVEL ROAD. CORRECTED FOR
TIME OF EVENT.
0728 PM HEAVY RAIN 8 NW HAYES CENTER 40.59N 101.13W
05/28/2007 M2.70 INCH HAYES NE PUBLIC
RAINFALL OVER PAST 2 HOURS.
0745 PM HEAVY RAIN 11 NE HAYES CENTER 40.62N 100.87W
05/28/2007 E4.00 INCH HAYES NE LAW ENFORCEMENT
0800 PM HEAVY RAIN 12 NE HAYES CENTER 40.63N 100.86W
05/28/2007 M5.00 INCH HAYES NE PUBLIC
5 INCHES OVER PAST HOUR.
0800 PM HEAVY RAIN 17 NW HAYES CENTER 40.68N 101.25W
05/28/2007 M2.11 INCH HAYES NE PUBLIC
RAINFALL MEASURED FELL FROM 4-8 PM.
0820 PM FLASH FLOOD 7 NE HAYES CENTER 40.58N 100.93W
05/28/2007 HAYES NE FIRE DEPT/RESCUE
BRIDGE REPORTED WASHED OUT 8 NORTH AND 6 EAST OF HAYES
CENTER. WILLOW CREEK OUT OF BANK IN AREA.
0820 PM FLASH FLOOD 6 ENE HAYES CENTER 40.54N 100.91W
05/28/2007 HAYES NE FIRE DEPT/RESCUE
REPORT OF BRIDGE WASHED OUT 4 SOUTH OF CAMP HAYES LAKE.
0910 PM HEAVY RAIN 7 SW MAYWOOD 40.59N 100.72W
05/28/2007 E4.50 INCH FRONTIER NE LAW ENFORCEMENT
&&
HENDERSONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:17 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 43 min |
| May 28, 7:38 PM CDT | Flash Flood Warning | LBF | Hayes | 4 hr |
| May 28, 7:45 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 45 min |
| May 28, 7:59 PM CDT | Flash Flood Warning | LBF | Frontier, Lincoln | 4 hr |
| May 28, 8:26 PM CDT | Tornado Warning | LBF | Hayes | 49 min |
| May 28, 8:41 PM CDT | Tornado Warning | LBF | Hayes | 49 min |
| May 28, 11:41 PM CDT | Flash Flood Warning | LBF | Frontier, Hayes, Lincoln | 6 hr |
| May 29, 3:15 AM CDT | Flash Flood Watch | LBF | Boyd, Chase, Custer, Frontier, Garfield, Hayes and 5 more | 32 hr |
| May 29, 12:40 PM CDT | Tornado Warning | LBF | Lincoln | 35 min |
| May 29, 1:17 PM CDT | Flash Flood Warning | LBF | Lincoln | 88 min |
| May 29, 1:50 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 40 min |
| May 29, 2:36 PM CDT | Flash Flood Warning | LBF | Custer, Lincoln, Logan | 114 min |
| May 29, 4:26 PM CDT | Flash Flood Warning | LBF | Lincoln | 3 hr |
| May 29, 4:29 PM CDT | Flash Flood Warning | LBF | Loup | 6 hr |
| May 29, 4:31 PM CDT | Tornado Warning | LBF | Lincoln | 29 min |
| May 29, 4:35 PM CDT | Flash Flood Warning | LBF | Custer | 6 hr |
| May 29, 4:41 PM CDT | Flash Flood Warning | LBF | Chase, Frontier, Hayes | 6 hr |
| May 29, 5:33 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 27 min |
| May 29, 5:37 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 23 min |
| May 29, 6:01 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 29 min |
| May 29, 6:31 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 29 min |
| May 29, 6:39 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 36 min |
| May 29, 6:48 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.